An award-winning BBC radio presenter died due to complications of the AstraZeneca Covid-19 vaccination, a coroner in England has concluded.
Lisa Shaw died in May, just over three weeks after she had her first dose of the jab, an inquest in Newcastle heard on Thursday.
The 44-year-old – who was referred to by her married name, Lisa Eve, during the hearing – started to complain of a headache a few days after her vaccination and eventually went to A&E in Durham, where she was diagnosed with a blood clot and was transferred for specialist treatment at Newcastle’s Royal Victoria Infirmary.
The inquest heard that, despite treatments including cutting away part of her skull to relieve pressure, nothing further could be done and Ms Shaw died on May 21.
At the end of a hearing which lasted less than an hour, Newcastle senior coroner Karen Dilks gave a narrative conclusion, which said: “Lisa died due to complications of an AstraZeneca Covid vaccine.”
Earlier, pathologist Tuomo Polvikoski told the coroner that Ms Shaw, who was a well-known presenter for BBC Newcastle, was fit and healthy before receiving the vaccination.
Asked about the underlying cause of the fatal clotting on her brain, Dr Polvikoski said the clinical evidence “strongly supports the idea that it was, indeed, vaccine-induced”.
The pathologist added: “Based on available clinical information, it seems to be the most likely explanation,”
Ms Shaw’s husband, Gareth Eve, attended the inquest with other members of the family.
They issued a statement, which said: “This is another difficult day in what has been a devastating time for us. The death of our beloved Lisa has left a terrible void in our family and in our lives.
“She truly was the most wonderful wife, mum, daughter, sister and friend. We have said all we want to say in public at this time and ask to be left alone to grieve and rebuild our lives in private. Thank you.”
The coroner said: “On April 29th, 2021, she had a first doze of the AstraZeneca vaccine and, following that, she developed a vaccine-induced thrombosis and thrombocytopenia – a rare and aggressive complication associated with the AstraZeneca vaccine, which was the underlying cause of her death.”